I was diagnosed 2 1/2 years ago with a pituatary tumor. I am on Bromocriptine to hopefully help shrink it. However, I have some things going on with me that I’m not sure what is causing it. I have trance-like episodes where I’m unable to focus on what is going on even though I’m paying attention. Many times I feel like I can’t hold my eyes open even though I’m not sleepy. I just feel like they are weighted and I have no control. I can’t remember things that I just discussed with people. I have night sweats and very “real” dreams (most of which are horrible). My eyes and nose run constantly. I can’t sleep when I should be sleeping. Then, I never wake feeling refreshed. I have cold-hot flashes and am very irritable with my family and sometimes friends. My patience (even though I am known for being patient) has lately been very thin, if I have any. I know that these are alot of symptoms, but I’m at a breaking point. I can’t hardly stand to be around myself. Anything that you can tell me will be a great help. Thank You for your time!
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.
You are asking an extremely important question that you must direct to the physician who is treating your tumor.
The pituatary is an extremely important gland that is involved with the body in ways that are extremely complex. That complexity includes the hormones in your body. Only your physician can tell you how the tumor might be affecting your moods.
Also, all medications have side effects. One of the side effects of Bromocriptine is that it makes people feel sleepy. In addition, it must not be mixed with drinking alcohol or taking other medications. That is another reason why you must consult your physician.
I have no way at all of knowing if any of the symptoms you report have anything to do with your psychology. Of course, having a tumor always has an enormous psychological impact. Naturally, people experience fears, anxiety and depression when they become ill, and especially if the illness is as serious as this could be.
Please speak to your physician. Only he can tell you what is the result of medication and what is the result of the tumor. You can ask him if it would help you to speak to a psychologist and, with his OK, you can certainly do that. It could help relieve some of your inevitable stress and anxiety if you speak to one.
Again, your physician needs to know the information you reported here, as well as any medicines you may be taking, such as over the counter meds or anything else. Never take any medicine while on Bromocriptine withour first clearing it with your doctor and stay away from alcohol.